MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. ENSEAL G2 CURVED JAW 25CM; ELECTROSURGICAL CUTTING & COAGULATION & ACCESSORIES

ETHICON ENDO-SURGERY, LLC. ENSEAL G2 CURVED JAW 25CM; ELECTROSURGICAL CUTTING & COAGULATION & ACCESSORIES
Model Number NSLG2C25
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/13/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Batch # u93j9p.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested, and the following was obtained: there is no tissue damage because the failure occurred when the tissue was not gripped.There is no problem for the patient because the surgery has been completed with the substitute.The manufacturing records were reviewed and the manufacturing/packaging criteria were met prior to the release of this batch.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that during an open hepatectomy, the jaws became not to open and close during use.The device did not clamp the thick tissue.Another device was used to complete the case.There were no adverse consequences for the patient.No further information is available.
 
Additional Manufacturer Narrative
(b)(4).Investigation summary: the device was returned with the jaws misaligned.Upon inspection under magnification of the jaw it was noted that one of the retention pins that holds the jaws in position was sheared off.The device was connected to the generator and it was recognized.Because the jaw was damaged not all functional testing could be performed with the generator.The condition of the jaw prevented the functionality of the device.The instrument was unable to fully cycle open and close.The manufacturing records were reviewed, and the manufacturing/packaging criteria were met prior to the release of this batch.A probable cause of the damage to the retention pins could be not allowing thick and fibrous tissues to denature prior to i-blade advancement.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of post market surveillance.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 1/6/2021 updated h6 codes for device analysis.

Brand Name
ENSEAL G2 CURVED JAW 25CM
Common Device Name
ELECTROSURGICAL CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
MDR Report Key10507188
Report Number3005075853-2020-04533
Device Sequence Number16892314
Product Code GEI
UDI-Device Identifier10705036014133
UDI-Public10705036014133
Combination Product (Y/N)N
PMA/510(K) Number
K112033
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/19/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2022
Device Model NumberNSLG2C25
Device Catalogue NumberNSLG2C25
Device Lot NumberU93J9P
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/09/2020
Initial Date Received by Manufacturer 08/19/2020
Supplement Date Received by Manufacturer09/09/2020
01/05/2021
Initial Report FDA Received Date09/09/2020
Supplement Report FDA Received Date09/30/2020
01/06/2021
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GENERATOR.; GENERATOR